Is this a flare or side effects?

Hi this is my first time posting a question. This is going to be a long winded question sorry.

Since July last year I started with nose bleeds followed by stuffy blocked nose and ears - this is still continuing now. Then I got pain in my lower left calf muscle then fever started with sweats then ankle swelling; then feeling really unwell and run down no energy. Then loss of appetite. Feet permanently swollen then plantar fasciitis started and burning sensation which turned into.electric shocks. Shortness of breath dizziness feeling and actually being sick - still ongoing on and off. Chest pain. Bruising and rashes to my lower left calf which turned into ulcers. Uveitis twice second time in both eyes. Joint ache and swelling in wrists fingers and elbows. Then I finally got diagnosed with wegeners.

Once I started on steroids the swelling went and everything improved except for chest pain and shallow breathing and my left foot is still numb with pins and needles. Sorry I did say it was long winded!

Anyway after six weeks of steroids I was started on Cyclo iv. The good news is that all my blood results improved and responded well to the steroids and first Cyclo. (Sorry feel really awful for saying that as I am aware that there are still a lot of people still in pain and suffering.) However my blood and protein are still raised in urine and not coming down or improving.

I had my second treatment two weeks ago - I am having it fortnightly. The majority of symptoms listed above have come back. Is this normal; or a flare up; or side effects of cyclo?

I am due my third treatment tomorrow so I will ask the doctor. But I wanted to see what anyone else thought. Any advice and help is really appreciated.

Thank you

Anita

3 Replies

oldestnewest
  • Hi Anita

    It might be that the meds haven't kicked in properly, it took 10 pulses to get my MPA under control and I didn't see much improvement till the end, although the meds made me feel rubbish.

    But having said that I am now in remission with Azathioprine.

    It is a great puzzle at first, but you do get to know your body, although I still have days when I don't feel too good and wonder if it is a flare. I am at the stage where I can wait for a week and I usually feel better by then. I suppose I will always feel like that.

    It did take a while to get to this stage though!

    I would say though be sure to mention every little thing to your doctor as it all counts. This is something I didn't do, but have learnt since.

    I 'didn't like to bother them' but how can they know what to treat if you don't tell them.

    Good Luck

    Lynne

  • Hi Lynne thanks for replying. The nurse did say it would take a while to see any changes. But the steroids had more or less cleared everything up. I know arthritis is weather related and wondered if vasculitis was the same? If so that would explain the symptoms again.

    I am down to have six cyclo sessions so I am not sure if they will stop at the six or continue.

    I forgot to mention that I have three new symptoms which I never had before. Left arm muscle feels like it has been hit and gone dead and at night it spreads into my left chest. A lump appeared on my left leg yesterday. And for the past week I cannot stop my arms and fingerd from shaking. I will definitely mention everything tomorrow

    I will ssee you at the meeting Lynne. Do you bring items for us to buy

    Take care

    Anita

  • Hi Anita

    I used to have a lump on my elbow. Never found out what it was though and it has gone now. Is it the left arm where you have the IV, it might be after effects of that. The trouble is that this disease and the meds can affect you anywhere so don't forget to mention it all. I used to write it down just in case I forgot, and then go down the list. Nobody minded.

    Look forward to seeing you at the meeting, yes we have a little stall and a raffle to raise funds for the group and V UK. There will be a lot of people who will have been in the same or similar position. The Q & A bit might be good for you too.

    See you soon

    Lynne

You may also like...